Top
10
Doctor insights on: Allergic Rash Amoxicillin

Share
Dr. Cornelia Franz
1,059 doctors shared insights

Rash (Definition)

Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more


3

3
Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?

Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?

Maybe: If given the medication for a viral process it is not an allergic reaction. If for a bacterial it may well be.You may wish to speak to an allergist to better define what is going on. ...Read more

See 1 more doctor answer
4

4
Son had allergic reaction to amoxicillin, full body rash, stopped meds, rash cleared up 6days ago, but now it looks like its coming back what, to do?

Son had allergic reaction to amoxicillin, full body rash, stopped meds, rash cleared up 6days ago, but now it looks like its coming back what, to do?

Seek wisdom: Rashes are a large part of pediatric care. Common dilemma is that viruses often cause harmless rashes (exanthums), but drugs used to treat secondary ear infections, sinusitis, etc. can be serious. Appearance, timing of rash is important. Recognition by a seasoned provider can be enormously reassuring. Allergists are called upon for diffucult rashes and can test for certain drug allergies. ...Read more

6

6
14month old has had an allergic reaction to amoxicillin. He has a rash which seems to be blistering is thus normal?

14month old has had an allergic reaction to amoxicillin. He has a rash which seems to be blistering is thus normal?

See your doctor: There's a common rash that is seen with amoxicillin that isn't actually an allergic reaction, but blisters are more worrisome especially if they are in the mouth/on mucous membranes. He should be evaluated ASAP if they are in the mouth. Take pictures so you can note any progression. Would reach out to dr who prescribed the amox and let them know so they can recommend stopping or continuing med. ...Read more

7

7
I've been taking 2 amoxicillin pills everyday for 5 days and had an allergic reaction. I have a rash all over my body, how long will this last?

I've been taking 2 amoxicillin pills everyday for 5 days and had an allergic reaction. I have a rash all over my body, how long will this last?

Days: Typically drug allergic skin reactions such as hives or pinpoint rashes will begin to improve within 2 days of stopping the drug. The rash will then gradually improve over the next several days. With treatment, the course may be shortened and symptoms milder. Be sure to let your doctor know what is happening! ...Read more

See 2 more doctor answers
8

8
Im allergic to amoxicillin can i take keflex 500 mg, from what my mom says all that happens if i take amoxicillin is i get a rash but i dont k ow if t?

Im allergic to amoxicillin can i take keflex 500 mg, from what my mom says all that happens if i take amoxicillin is i get a rash but i dont k ow if t?

Most people can: Studies have found a low incidence of cephalosporin (of which Keflex is one) allergy among penicillin allergic people. The rash from amoxicillin is also mediated by immune mechanism other than IgE. Thus your risk for an allergic reaction is likely no higher than someone who has never had an reaction to amoxicillin. ...Read more

9

9
Missed 2 days of my liquid amoxicillin for strep. Just took a dose. Would an allergic reaction such as rash or anaphylaxis happen? I did 5 days of it.

Missed 2 days of my liquid amoxicillin for strep. Just took a dose. Would an allergic reaction such as rash or anaphylaxis happen? I did 5 days of it.

Unlikely: to have an allergic reaction or anaphylaxis. If you were allergic in this way you would most likely have the reaction almost immediately with the first dose, not after 5 days. You should try to be completely compliant with antibiotic therapy especially when treating Strep. ...Read more

10

10
6 year old finished 10 days of amoxicillin 24 hours ago. Now has red non-raised rash on arms and legs, bothering her much. Is she allergic?

6 year old finished 10 days of amoxicillin 24 hours ago. Now has red non-raised rash on arms and legs,  bothering her much. Is she allergic?

Mgt: Allergic reactions to antibiotics can occur but more details are needed. Is the rash blotchy? Does it fade? I would recommend being seen by your PCP. If there are any other symptoms such as respiratory or GI problems, please see the ED. ...Read more

Amoxicillin (Definition)

Amoxicillin is in the penicillin class of antibiotics. All penicillins are distinguished by the presence of a beta-lactam ring, and are known to kill bacteria by inhibiting synthesis (production) ...Read more


Dr. John Chiu
2,561 doctors shared insights

Skin Rash (Definition)

A skin rash is a symptom in which a person has changes on part or all of his skin, such as color changes, bumps, blisters, oozing, peeling, ...Read more